Zolendric acid vs Denosumab

Hi could you tell me what the difference is between the two and how do the oncologist choose which one is right for you?

Parents
  • Hello Lee

    I hope that you are getting on Ok and able to walk your dogs and enjoy life. I remember you having denosumab to help with spinal metastasis. Is your oncologist considering prescribing Zolendric Acid instead of Denosumab. While my immunotherapy with cemiplimab is tolerable  I’m getting some side effects from the denosumab. I only noticed this as I was OK when the Denosumab was stopped for a few months while I had a tooth extracted and just getting Cemiplimab. Now back on denosumab Im getting bone pain in random places which isn’t due to cancer also muscle weakness and aches. Have you had any similar or different problems with denosumab?

    Ed

  • Hi Ed, nice to hear from you.  No the oncologist has not suggested zolendric acid.  It was a question I was going to bring up when I had next appointment.  I have not noticed any side effects from denosumab.  They are phasing out the Xgeva which is made from live cultures and replacing it with a synthetic one, which is cheaper.  I have had this twice and got headaches and stomach pain.  I have so many aches and pains I don't know what pain is caused by what medication.  Joint/back pain can be a side effect from denosumab.  Were you thinking of bringing this up with your oncologist?  Yes I am still out and about with my pooches, just got back from a walk in the woods.  Hope you are still getting out and about and going on your trips.  Big hugs.

    Lee x

Reply
  • Hi Ed, nice to hear from you.  No the oncologist has not suggested zolendric acid.  It was a question I was going to bring up when I had next appointment.  I have not noticed any side effects from denosumab.  They are phasing out the Xgeva which is made from live cultures and replacing it with a synthetic one, which is cheaper.  I have had this twice and got headaches and stomach pain.  I have so many aches and pains I don't know what pain is caused by what medication.  Joint/back pain can be a side effect from denosumab.  Were you thinking of bringing this up with your oncologist?  Yes I am still out and about with my pooches, just got back from a walk in the woods.  Hope you are still getting out and about and going on your trips.  Big hugs.

    Lee x

Children
No Data